Ohio, 2019Winter Storm and Winter Weather in Ohio, January 12 to 13, 2019
January 12 to 13, 2019 · NWS ILN · 29 events in 29 counties and zones
Low pressure tracked south of the region through the Tennessee Valley on the evening of Saturday, January 12th, followed by a secondary surface low overnight.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked south of the region through the Tennessee Valley on the evening of Saturday, January 12th, followed by a secondary surface low overnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 12, 9:15 AM EST, 45 minutes earlier.
Area forecast discussion, Jan 12, 9:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
915 AM EST Sat Jan 12 2019
.SYNOPSIS...
Low pressure will move northeast toward the Tennessee Valley
today, spreading snow northward into the region. Precipitation
associated with this system will continue tonight, before tapering
off from north to south late tonight into Sunday as the system
moves east. High pressure will move into the area for Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An initial area of isentropically induced snow is continuing to
lift slowly northeast across our area this morning. Snowfall
amounts so far have generally been in the 1 to 2 inch range
across much of the area. Isentropic lift is forecast to
continue through this afternoon with the axis of best lift
shifting slowly north and focusing across mainly the northern
half of our area through the afternoon hours. As a result,
expect the axis of heaviest snowfall to also translate slowly
north across central and northern portions of our fa as we
progress through the day. Temperatures are currently still
running in the mid to upper 20s and will likely only rise a few
degrees through this afternoon given the ongoing precipitation.
Temperatures will eventually push up above freezing across
parts of our south and this will lead to the possibility of some
rain mixing in through this afternoon, mainly along and south
of the Ohio River. All in all, current forecast appears in
pretty good shape so will only be making some cosmetic changes
with this update.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
For tonight, as the surface low moves east into the Tennessee
Valley, its upper level low will begin to shear as it also moves
east. Models suggest that snow will likely continue across the
north through the evening, becoming more influenced by mid level
deformation. Across the remainder of the region, pcpn appears to
lighten up some as forcing will be somewhat weaker. For the
overnight hours, deformation induced snow across the north will
show a weakening trend as deformation weakens. Across the south,
pcpn will taper off, except near and south of the Ohio River
where a piece of energy from the upper level low will support
likely our higher PoPs as we head into Sunday morning. Some
locations north of the Ohio River may see a chance of freezing
rain or freezing drizzle overnight where forcing becomes weak
and where sporadic regions of deficient ice nucleation occur in
the cloud depth. Along and south of the Ohio River, temperatures
will be near or slightly above freezing, so rain/snow, with
perhaps a chance of freezing rain will be possible. Overall,
this long duration event, with heaviest pcpn occurring today,
will result in about 2-4 inches for our far southern counties, 3
to 6 inches along and north of the Ohio River and from west
central Ohio to central Ohio, with the heaviest snow poised for
the Miami Valley and Whitewater Valleys with 4 to 7 inches. Lows
overnight will range from the mid 20s north to the lower 30s
south.
On Sunday, the upper level low will continue to shear as it
moves east. Its surface low will head east as well. Pcpn in our
southern zones will show a decreasing trend during the morning,
with only a chance of pcpn expected by afternoon. It will be
mostly cloudy to cloudy. Not much additional snow accumulation
is expected at this time, especially with temperatures near or
above freezing, and with the snow mixing with rain in the south.
Highs will range from the lower 30s northwest to the mid/upper
30s southeast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The vast majority of the weekend winter storm will be cleared
through the ILN forecast area by Sunday evening. The shortwave
driving the system will be in the process of shearing out, with its
axis pivoting into a WSW-to-ENE orientation. Some light
precipitation is expected to continue ahead of this axis, affecting
the southern and southeastern sections of the ILN CWA during the
evening. Though some mix of rain and snow may be possible on Sunday
afternoon, it is most likely that any remaining precipitation will
change to snow by Sunday evening, though additional accumulations
are unlikely after 7PM. It is unclear how much low level moisture
will remain, and thus if any significant clearing will be able to
work into the area on Sunday night. The most likely location for
clearing would be in the northwestern sections of the forecast area.
Even if this does not happen, the cool northerly flow and fresh
snowpack will allow temperatures to drop into the mid teens to lower
20s (possibly mid 20s in the far southeast).
The first three days of the new week will be dominated by high
pressure at the surface -- just west of the area on Monday, over the
area on Tuesday, and then east of the area on Wednesday. With rising
heights through Tuesday, then more zonal flow aloft on Wednesday,
this is a pattern that will support gradually rising temperatures
through the middle of the week. Temperatures should actually get
close to normal (or even slightly above) by Wednesday. Late
Wednesday, there will be a weak and dry cold front moving through
the Great Lakes and Ohio Valley, with almost no deep-layer moisture
to work with. While the GFS has produced some very light / spotty
QPF from this front, the ECMWF remains dry, and a dry forecast will
be maintained with this update.
In the quick zonal flow pattern that is setting up for later in the
week, there is a lot of natural uncertainty with regards to timing
the next shortwave into the Ohio Valley. So far, ECMWF/GFS
operational runs have not been consistent at all with their
depictions of how this might play out for Thursday and Friday,
though most runs have at least shown some indication of a
disturbance moving through the area during this time frame. As a nod
to this, low-end PoPs (20-30 percent chances) were kept in at the
end of the extended period.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Surface low pressure will move from the southern Plains toward
the Tennessee Valley today. A couple of rounds of WAA/lift will
bring widespread pcpn to the region today. Snow will continue to
push northeast through the region. The heaviest of snow is
expected near the I-70 corridor, particularly at the KDAY
terminal. Conditions will fluctuate between IFR and LIFR for a
good part of the day. Farther south, warming will allow
temperatures to rise above freezing at KCVG/KLUK where a
rain/snow mix is expected by 21Z.
For tonight, the low will slowly move east across the Tennessee
Valley. Snow across the northern terminals will become lighter
in nature and taper off after 06Z. Farther south, pcpn will be
light as well with rain/snow mix continuing at KCVG/KLUK and
light snow at KILN. There is a chance of -FZRA or -FZDZ where
temperatures hover at or slightly below freezing, but confidence
is not high enough to include at the terminals. Colder air will
try to work its way slowly south toward the end of the 12Z where
upper level energy aloft may change the rain back to snow at
KCVG/KLUK, which may continue there until mid morning on
Sunday.
OUTLOOK...MVFR/IFR ceilings likely on Sunday. MVFR ceilings
likely to linger Sunday night into Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until 7 AM EST Sunday for OHZ042-060>063-
070>072-077>081.
Winter Weather Advisory until 7 AM EST Sunday for OHZ026-034-
035-043>046-051>056-064-065-073-074-082-088.
KY...Winter Storm Warning until 7 AM EST Sunday for KYZ091>093.
Winter Weather Advisory until noon EST Sunday for KYZ089-090-
094>100.
IN...Winter Storm Warning until 7 AM EST Sunday for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Hickman/Novak
NEAR TERM...JGL
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...HickmanHazardous weather outlook, Jan 12, 3:23 AM EST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
323 AM EST Sat Jan 12 2019
OHZ073-082-088-131200-
Ross-Pike-Scioto-
323 AM EST Sat Jan 12 2019
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
This Hazardous Weather Outlook is for South Central Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ026-034-035-043>046-051>056-064-065-074-131200-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-
Hocking-
323 AM EST Sat Jan 12 2019
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST SUNDAY...
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ042-060>063-070>072-
077>081-131200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Boone-Kenton-Campbell-Darke-Preble-Montgomery-Greene-
Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-
Adams-
323 AM EST Sat Jan 12 2019
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ089-090-094>100-131200-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
323 AM EST Sat Jan 12 2019
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...
This Hazardous Weather Outlook is for Northeast Kentucky and
Northern Kentucky.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 12, 8:42 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
842 AM EST SAT JAN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 7 E CINCINNATI 39.09N 84.39W
01/12/2019 M1.5 INCH HAMILTON OH COCORAHS
&&
EVENT NUMBER ILN1900039
JEGLocal storm report, Jan 12, 9:13 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 AM EST SAT JAN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 SE NAPOLEON 39.20N 85.32W
01/12/2019 M2.0 INCH RIPLEY IN CO-OP OBSERVER
&&
EVENT NUMBER ILN1900040
JEGLocal storm report, Jan 12, 9:14 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 AM EST SAT JAN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM SNOW 2 WNW CLARKSVILLE 39.41N 84.02W
01/12/2019 M1.3 INCH WARREN OH NWS EMPLOYEE
&&
EVENT NUMBER ILN1900041
JEGLocal storm report, Jan 12, 9:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 AM EST SAT JAN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 3 SSE MIAMISBURG 39.59N 84.26W
01/12/2019 M1.6 INCH MONTGOMERY OH NWS EMPLOYEE
&&
EVENT NUMBER ILN1900042
JEGLocal storm report, Jan 12, 9:56 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
956 AM EST SAT JAN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM SNOW 1 SSE HIDDEN VALLEY 39.14N 84.84W
01/12/2019 M2.5 INCH DEARBORN IN TRAINED SPOTTER
&&
EVENT NUMBER ILN1900043
JEGLocal storm report, Jan 12, 9:58 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
958 AM EST SAT JAN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM SNOW 3 WNW MAINEVILLE 39.33N 84.27W
01/12/2019 M1.6 INCH WARREN OH TRAINED SPOTTER
&&
EVENT NUMBER ILN1900044
JEGWinter Weather, Mercer
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Four inches of snow was measured by ODOT west of Celina.
Winter Weather, Auglaize
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Three inches of snow was measured by ODOT south of Wapakoneta.
Winter Weather, Shelby
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Five miles southwest of Sidney, a spotter measured 5.3 inches of snow Saturday evening. Another spotter in Sidney measured 5 inches of snow.
Winter Weather, Logan
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Public
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Near Bellefontaine, a public report indicated that 4.5 inches of snow fell.
Winter Weather, Union
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Union forecast zone
- Reported by
- Social Media
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
North of Plain City, 5 inches of snow was measured.
Winter Weather, Delaware
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Public
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
A report from Delaware showed that 4.5 inches of snow fell.
Winter Weather, Licking
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Licking forecast zone
- Reported by
- Unknown
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Based on surrounding observations, it is estimated that 3 to 5 inches of snow fell across much of Licking County.
Winter Weather, Franklin
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Social Media
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A report from Hilliard showed that 5.6 inches of snow fell there. Numerous other reports from around the county indicated that 4 to 5 inches of snow fell on average. The Columbus airport CMH measured 4 inches on Saturday and a tenth of an inch on Sunday for a total of 4.1 inches.
Winter Weather, Adams
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
An inch of snow was measured near West Union by ODOT.
Winter Storm, Darke
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Darke forecast zone
- Reported by
- Social Media
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
A report of 5.5 inches of snow was received from west of Greenville. Lesser amounts were found over the northern half of the county and higher amounts occurred in the south.
Winter Storm, Preble
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Six inches of snow fell in Camden, while social media reports from New Paris and West Manchester both indicated that 7 inches fell in those locations.
Winter Storm, Miami
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
A spotter in Troy measured 7 inches of snow, as did a social media post near Troy.
Winter Storm, Montgomery
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A public report of 9.5 inches of snow came from the Lytle area. Two NWS employees near Miamisburg measured 9.1 and 9 inches of snow, while another near Centerville measured 8.9 inches. The Dayton airport DAY received 6.6 inches of snow.
Winter Weather, Champaign
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- Public
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
A public report from Urbana indicated that 5 inches of snow fell there.
Winter Storm, Clark
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Social Media
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Reports from Springfield showed that 7.9 inches of snow fell there.
Winter Storm, Greene
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Northwest of Bellbrook, 9 inches of snow was measured. Social media reports in Xenia also showed 9 and 8.5 inches of snow. The CoCoRaHS observer northeast of Beavercreek measured 8.4 inches.
Winter Storm, Madison
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
London received 6.5 inches of snow.
Winter Storm, Fairfield
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
A social media report from Sugar Grove showed that 7.5 inches of snow fell there. The cooperative observer south of Lancaster measured 5.6 inches. Less than 5 inches fell over the far northern portions of the county, while 6 inches of snow was common in the southern end.
Winter Storm, Fayette
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Social Media
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A social media report from Washington Court House showed that 9 inches of snow fell.
Winter Storm, Pickaway
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Public
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
North of Circleville, 7.5 inches of snow fell. The highway department measured 6 inches near Circleville, as did another public report from northwest of Laruelville.
Winter Storm, Hocking
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
Near Lake Logan State Park, 6 inches of snow was reported by ODOT.
Winter Storm, Ross
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Public
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
Near Frankfort, 6 inches of snow was measured. The highway department measured 5 inches near North Fork Village, while 4.5 inches fell according to social media reports out of Kingston and Bainbridge.
Winter Storm, Butler
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Social Media
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Ten inches of snow fell in Fairfield. Spotters in both Oxford and Hughes measured 9.5 inches.
Winter Storm, Hamilton
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
The cooperative observer west of Cheviot measured 9.8 inches of snow. Social media reports from Harrison showed that 9.5 inches fell there. A spotter in Finneytown measured 9 inches. Significantly less snow was measured to the south and southeast due to more rain, freezing rain, and sleet. Thundersnow was reported at one point in time during the evening of the 12th.
Winter Storm, Warren
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Public
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
A report from Carlisle showed that 8 inches of snow fell, as did a social media post in South Lebanon. A NWS employee west of Clarksville and two social media posts from Waynesville and Maineville all came in with 7.8 inches of accumulation.
Winter Storm, Clinton
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Public
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
A report from 3 miles west of Wilmington had 9.2 inches of snow. The NWS office measured 8.1 inches.
Winter Storm, Clermont
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Social Media
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Near Summerside, 3.9 inches of snow was measured. Surrounding observations indicate that 7 inches of snow fell in the far northwest portion of the county, while the southern half had these totals cut to around 2 inches due to the rain, freezing rain, and sleet.
Winter Storm, Brown
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
Six inches of snow was reported to have fallen in Georgetown. Northern portions of the county received significant snowfall, while lesser amounts were found closer to the Ohio River.
Winter Storm, Highland
- When
- January 12, 10:00 AM EST to January 13, 2:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The county garage had 4.8 inches of snow in Hillsboro. Four inches fell in Leesburg according to a social media post.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Virginia, January 12 to 13, 20191 death · 2 injured · $75,000 · 27 events
- Rip Current in California, January 12, 20191 death · 1 event
- Winter Storm and Winter Weather in North Carolina, January 12 to 13, 2019$225,000 · 9 events
- Winter Storm and Winter Weather in Virginia, January 12 to 13, 201928 events
- Winter Storm in Virginia, January 12 to 14, 201924 events
- Heavy Snow and Winter Weather in Indiana, January 12, 201922 events
- Winter Storm and Winter Weather in Maryland, January 12 to 14, 201918 events
- Ice Storm in North Carolina, January 12 to 13, 201916 events
- Winter Storm in Nebraska, January 12, 201911 events
- Winter Storm and Winter Weather in West Virginia, January 12 to 13, 201911 events
- Winter Storm and Winter Weather in New Jersey, January 12 to 14, 201911 events
- Winter Storm in North Carolina, January 12 to 13, 20199 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 804150, 804152, 804153, 804155, 804157, 804158, 804159, 804161, 804165, 804174, 804175, 804176, 804178, 804179, 804180, 804182, 804183, 804184, 804185, 804186, 804187, 804188, 804189, 804190, 804191, 804192, 804193, 804195, 804196.